Social Anxiety Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
186 Posts
Discussion Starter · #1 ·
Has anyone had experience with Mirtazapine? I have taken it for two nights and i dont feel right its making me feel irritable,lethargic and apathetic and it has not improved my anxiety if anything it has made it worse. Should i ignore these side effects and give it a chance to work or stop taking it?
 

·
Registered
Joined
·
13 Posts
I took it for a 1-2 weeks a few years back, didnt like it at all, took it as sublingual tablettes ("mouth-soluble") in the evenings, made me very tired, caused very vivid, unpleasant dreams, and I felt unconnected to the world during the day, as if I had a glass container over my head. doctor said that side-effects can subside, but I wasnt willing to try it longer. apparently Mirtazapine is kown for it's sedating effects, which some people do like.

I would give it a try for as long as you can cope with it to see if side-effects subside, often side-effects subside after a week or two. sometimes they dont though. choosing meds is all about trial and error.
 

·
Registered
Joined
·
619 Posts
I used to take it, and it did nothing for anxiety or depression, but helped me sleep when I hadn't taken it for awhile. So last week, I decided to try one because my Ambien hasn't been working properly. It did help me sleep, but the following day all I could do was sleep and I felt so lethargic and hazy. Needless to say, I got rid of the rest of my old mirtazapine.
 

·
Registered
Joined
·
5,337 Posts
In my experience if it works, it's gonna take a month to kick in, similair in time to every other anti depressant, despite its differing mechanism of action. Before that your more likely to get primarily side effects. If you can tolerate them stay on it, if not change to another medication.
 

·
Banned
Joined
·
1,376 Posts
since everyone reacts differently to antidepressants this isnt a very useful question, 2 nights is nowhere near a useful trial, stay on it and reduce your dose if the early side effects are too much of a nusience, a pill cutter can be handy

its often associated with compulsive eating, BTW, which I bet your doc didbt know because the sales rep wouldnt have mentioned it
 

·
Registered
Joined
·
336 Posts
its often associated with compulsive eating, BTW, which I bet your doc didbt know because the sales rep wouldnt have mentioned it
After I came off it my Dr said, oh yes I prescribe this to the elderly when they are not eating. :mum
I didn't have bad side effects but did get very lethargic falling asleep 8-9pm every night and compulsive eating when at home. I would come in from work, have a snack, eat dinner then eat 1-3 snacks after dinner. I might have 2 types of dessert.

I did come off it but should have been more assertive with the first Dr as should have come off earlier. I don't think she took the overeating or lethargy seriously.
 
1 - 8 of 8 Posts
Top